A man has had to have his eyelids separated with forceps after he accidentally mistook glue for a bottle of eye drops.
The case appeared in the British Medical Journal to highlight the "ongoing problem" with the lack of safety caps on the glue bottles.
In 2010, the man went to Oxford Eye hospital in severe pain after using a cyanoacrylate nail glue in his eye and was lucky to avoid "eye death", the Metro reported.
Doctors said his condition would have been much worse if he did not wash his eyes out with water immediately after.
The case revealed the glue was sold in an almost identical bottle to eye drops.
- Slithery nightmare: Queensland woman finds terrifying visitor in bed
- Holidaying parents criticised for leaving teen at home after party turns wild
"This case report highlights the continuing problem of cyanoacrylate eye injuries and serves as a reminder to healthcare professionals to report such incidents to manufacturers," the report said.
"Inadvertent ocular cyanoacrylate" or "superglue" has been reported frequently since 1982 when superglue was repackaged into ophthalmic style dropper bottles."